Home > Journals > Italian Journal of Dermatology and Venereology > Past Issues > Italian Journal of Dermatology and Venereology 2021 February;156(1) > Italian Journal of Dermatology and Venereology 2021 February;156(1):84-8

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe
Submit an article
Recommend to your librarian
 

ARTICLE TOOLS

Publication history
Reprints
Permissions
Cite this article as
Share

 

ORIGINAL ARTICLE   Freefree

Italian Journal of Dermatology and Venereology 2021 February;156(1):84-8

DOI: 10.23736/S2784-8671.20.06401-9

Copyright © 2020 EDIZIONI MINERVA MEDICA

language: English

Capillaroscopy: a new application for the evaluation of vascular side-effects induced by chemotherapy

Michele CARDONE 1, Gemma CARO 1 , Beatrice AMOROSI 2, Antonio CRISTAUDO 2, Aldo MORRONE 2, Stefano CALVIERI 1, Marta CARLESIMO 1, Maria C. FORTUNA 1, Alfredo ROSSI 1

1 Section of Dermatology, Department of Internal Medicine and Medical Specialties, Sapienza University, Rome, Italy; 2 Department of Clinical Dermatology, IRCCS S. Gallicano Dermatological Institute, Rome, Italy



BACKGROUND: Cancer survivors are rising up, but this better survival is accompanied by possible treatments side-effects. In particular, cardiovascular effects are commonly reported, even if vascular damage is not necessarily connected to clinical manifestations. Periungual microcircle evaluation through capillaroscopy could identify asymptomatic patients with high risk of cerebro-cardio-vascular disease. The aim of this pivotal study was to evaluate videocapillaroscopy in patients who undergo chemotherapy, in order to understand if it could represent in future a prognostic tool to predict the risk of cardio-cerebro-vascular events.
METHODS: We conducted an open-label, uncontrolled study. Patients affected by solid tumors were enrolled. Each subject underwent a clinical evaluation and a videocapillaroscopic examination.
RESULTS: We selected 25 patients. Mean age was 55.48 years. Time interval between the start of chemotherapy and capillaroscopy: average 41 months. From our analysis it emerges that ectasia and hemorrhages could be a possible marker of capillary insult caused by chemotherapy.
CONCLUSIONS: Our study showed the presence of capillaroscopic features that may be peculiar in chemotherapy-induced endothelial damage. The individuation of capillaroscopic alteration specific for chemotherapy-induced endothelial injury could be an important tool to identify patients with high cardiovascular risk.


KEY WORDS: Microscopic angioscopy; Chemotherapy, cancer, regional perfusion; Blood vessels; Adverse effects

top of page